Alert archive / Georgia / Red Flag Warnings in 2010

Red Flag Warning 44, NWS Atlanta, GA

December 6, 201026 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Dec 6, 2010, 3:07 AM EST for 26 counties in Georgia. It took effect at Dec 6, 2010, 12:00 PM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2010, 3:07 AM EST (08:07 UTC)
In effect from
Dec 6, 2010, 12:00 PM EST
Expired
Dec 6, 2010, 2:30 PM EST
In force
3 hr
Issued by
NWS Atlanta, GA
All 26 counties

Baldwin County, GA, Bleckley County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Hancock County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Laurens County, GA, Macon County, GA, Montgomery County, GA, Peach County, GA, Pulaski County, GA, Schley County, GA, Sumter County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Washington County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -100 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
-100 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WWUS82 KFFC 060807
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 AM EST MON DEC 6 2010

GAZ061-073-074-076-080-083>086-092>098-104>113-061615-
/O.NEW.KFFC.FW.W.0044.101206T1700Z-101207T0000Z/
/O.NEW.KFFC.FW.A.0032.101207T1700Z-101208T0000Z/
HANCOCK-BALDWIN-WASHINGTON-JEFFERSON-TAYLOR-TWIGGS-WILKINSON-
JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
307 AM EST MON DEC 6 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING FOR PORTIONS OF CENTRAL GEORGIA...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR PORTIONS OF NORTH AND CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING FOR AREAS GENERALLY ALONG A LINE FROM BUTLER TO SPARTA. 

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR
AREAS ALONG AND SOUTH OF A LINE FROM LAGRANGE TO ATHENS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 19 TO 25 PERCENT AND NORTHWEST WINDS UP TO 25 MPH.
THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE FIRE WEATHER WATCH INCLUDES THE OCONEE NATIONAL FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO 96 HOURS.
LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING AND THE FIRE WEATHER WATCH.


$$

GAZ038-039-049>051-056-058>060-062-066>072-075-078-079-081-082-
089>091-102-103-061615-
/O.NEW.KFFC.FW.A.0032.101207T1700Z-101208T0000Z/
OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-SPALDING-BUTTS-JASPER-
PUTNAM-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-
GLASCOCK-HARRIS-TALBOT-CRAWFORD-BIBB-MUSCOGEE-CHATTAHOOCHEE-
MARION-STEWART-WEBSTER-
307 AM EST MON DEC 6 2010

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR PORTIONS OF NORTH AND CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR AREAS ALONG AND SOUTH OF A LINE FROM LAGRANGE
TO ATHENS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES
OF 19 TO 25 PERCENT AND NORTHWEST WINDS UP TO 25 MPH. THIS WILL
CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WATCH INCLUDES THE OCONEE NATIONAL FOREST. 

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO 96 HOURS.
LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH.


$$
3 follow-up statements
000
WWUS82 KFFC 060943
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 AM EST MON DEC 6 2010

GAZ061-073-074-076-080-083>086-092>098-104>113-061745-
/O.CON.KFFC.FW.W.0044.101206T1700Z-101207T0000Z/
/O.CON.KFFC.FW.A.0032.101207T1700Z-101208T0000Z/
HANCOCK-BALDWIN-WASHINGTON-JEFFERSON-TAYLOR-TWIGGS-WILKINSON-
JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
443 AM EST MON DEC 6 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EST
THIS EVENING FOR PORTIONS OF CENTRAL GEORGIA DUE TO LOW RELATIVE 
HUMIDITIES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR PORTIONS OF NORTH AND CENTRAL GEORGIA
DUE TO LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING FOR AREAS GENERALLY ALONG A LINE FROM BUTLER TO SPARTA. 

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR
AREAS ALONG AND SOUTH OF A LINE FROM LAGRANGE TO ATHENS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 19 TO 25 PERCENT AND NORTHWEST WINDS UP TO 25 MPH.
THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE FIRE WEATHER WATCH INCLUDES THE OCONEE NATIONAL FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO 96 HOURS.
LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING AND THE FIRE WEATHER WATCH.



$$

GAZ038-039-049>051-056-058>060-062-066>072-075-078-079-081-082-
089>091-102-103-061745-
/O.CON.KFFC.FW.A.0032.101207T1700Z-101208T0000Z/
OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-SPALDING-BUTTS-JASPER-
PUTNAM-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-
GLASCOCK-HARRIS-TALBOT-CRAWFORD-BIBB-MUSCOGEE-CHATTAHOOCHEE-
MARION-STEWART-WEBSTER-
443 AM EST MON DEC 6 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR PORTIONS OF NORTH AND CENTRAL GEORGIA
DUE TO LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR AREAS ALONG AND SOUTH OF A LINE FROM LAGRANGE
TO ATHENS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES
OF 19 TO 25 PERCENT AND NORTHWEST WINDS UP TO 25 MPH. THIS WILL
CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WATCH INCLUDES THE OCONEE NATIONAL FOREST. 

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO 96 HOURS.
LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH.

$$
996 
WWUS82 KFFC 061616
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1116 AM EST MON DEC 6 2010

GAZ061-073-074-076-080-083>086-092>098-104>113-070000-
/O.CON.KFFC.FW.W.0044.101206T1700Z-101207T0000Z/
/O.CON.KFFC.FW.A.0032.101207T1700Z-101208T0000Z/
HANCOCK-BALDWIN-WASHINGTON-JEFFERSON-TAYLOR-TWIGGS-WILKINSON-
JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
1116 AM EST MON DEC 6 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING FOR PORTIONS OF CENTRAL GEORGIA DUE TO LOW RELATIVE
HUMIDITIES AND GUSTY WINDS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR CENTRAL AND PORTIONS OF NORTH GEORGIA
DUE TO LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR AREAS GENERALLY ALONG AND SOUTH OF A
LINE FROM BUTLER TO SPARTA.

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR AREAS ALONG AND SOUTH OF A LINE FROM LAGRANGE TO ATHENS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 19 TO 25 PERCENT AND NORTHWEST WINDS 10 TO 20 MPH
WITH GUSTS AROUND MPH. THIS WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE FIRE WEATHER WATCH INCLUDES THE OCONEE NATIONAL FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO
96 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING AND THE FIRE WEATHER WATCH.


$$

GAZ038-039-049>051-056-058>060-062-066>072-075-078-079-081-082-
089>091-102-103-070000-
/O.CON.KFFC.FW.A.0032.101207T1700Z-101208T0000Z/
OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-SPALDING-BUTTS-JASPER-
PUTNAM-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-
GLASCOCK-HARRIS-TALBOT-CRAWFORD-BIBB-MUSCOGEE-CHATTAHOOCHEE-
MARION-STEWART-WEBSTER-
1116 AM EST MON DEC 6 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR CENTRAL AND PORTIONS OF NORTH GEORGIA
DUE TO LOW RELATIVE HUMIDITIES...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR AREAS ALONG AND SOUTH OF A LINE FROM
LAGRANGE TO ATHENS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 19 TO 25 PERCENT AND NORTHWEST WINDS 10 TO 15 MPH
WITH SOME HIGHER GUSTS. THIS WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WATCH INCLUDES THE OCONEE NATIONAL FOREST.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO
96 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH.


$$
018 
WWUS82 KFFC 061930
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EST MON DEC 6 2010

GAZ061-073-074-076-080-083>086-092>098-104>113-062030-
/O.CAN.KFFC.FW.W.0044.000000T0000Z-101207T0000Z/
/O.CAN.KFFC.FW.A.0032.101207T1700Z-101208T0000Z/
HANCOCK-BALDWIN-WASHINGTON-JEFFERSON-TAYLOR-TWIGGS-WILKINSON-
JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
230 PM EST MON DEC 6 2010

...RED FLAG WARNING IS CANCELLED...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
RED FLAG WARNING. THE FIRE WEATHER WATCH HAS BEEN CANCELLED.

CURRENT RELATIVE HUMIDITIES ARE RUNNING IN THE 25 TO 30 PERCENT
RANGE AND 4 HOUR DURATIONS WILL NOT BE POSSIBLE TODAY. SUSTAINED
WINDS ARE LESS THAN 20 MPH AND GUSTS TO 25 MPH ARE ISOLATED AT BEST.

FOR TUESDAY...IT LOOKS LIKE IT WILL BE HARD TO GET DURATIONS OF 4
HOURS OR MORE OF RELATIVE HUMIDITIES OF 25 PERCENT OR LESS SO THE
WATCH HAS BEEN CANCELLED.


$$

GAZ038-039-049>051-056-058>060-062-066>072-075-078-079-081-082-
089>091-102-103-062030-
/O.CAN.KFFC.FW.A.0032.101207T1700Z-101208T0000Z/
OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-SPALDING-BUTTS-JASPER-
PUTNAM-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-
GLASCOCK-HARRIS-TALBOT-CRAWFORD-BIBB-MUSCOGEE-CHATTAHOOCHEE-
MARION-STEWART-WEBSTER-
230 PM EST MON DEC 6 2010

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
FIRE WEATHER WATCH.

IT LOOKS LIKE IT WILL BE HARD TO GET DURATIONS OF 4 HOURS OR MORE
OF RELATIVE HUMIDITIES OF 25 PERCENT OR LESS SO THE WATCH HAS BEEN
CANCELLED.


$$
BDL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Dec 5, 9:48 PM EST, 5 hours 19 minutes earlier.

Area forecast discussion, Dec 5, 9:48 PM EST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
948 PM EST SUN DEC 5 2010

.UPDATE...
QUICK UPDATE TO REINTRODUCE FLURRIES TO NE GA AND INCREASE SKY
COVER OVER NW 1/3 OF CWA. STRATOCU HAS MARCHED STEADILY ACROSS NW
GA THIS EVENING AND ALMOST TO KATL AND KGVL AS OF 930PM. CAA IS
STRONG BUT STRATOCU SHOULD NOT EXPECTED TO PUSH MUCH FURTHER INTO
CWA TONIGHT. ALSO RECVD REPORT OF ENOUGH FLURRIES OR A LIGHT SNOW
SHOWER TO MAKE THE ROADS WET NEAR BLAIRSVILLE. ANY SNOW WILL NOT
ACCUMULATE NOR WILL WET ROADS REFREEZE. PRECIPITATION AMOUNTS
WILL WILL VERY SMALL (LESS THAN .01) AND WINDS WILL BE STRONG
ENOUGH FOR EVAPORATION TO KEEP ROADS MOSTLY DRY AND ICE FREE.
REST OF CWA TO REMAIN CLEAR BUT COLD AND FAIRLY BLUSTERY TONIGHT.
REST OF FCST LOOKS GOOD.

SNELSON

&&

.PREV DISCUSSION... /ISSUED 702 PM EST SUN DEC 5 2010/

SHORT TERM /TONIGHT THROUGH TUESDAY/...
COMMUNICATION PROBLEMS HAVE NOT ALLOWED TO VIEW MUCH OF THE 12Z DATA
BUT A STRONG PRESSURE GRADIENT WILL KEEP STRONGER AND GUSTY WINDS
OVER THE AREA THROUGH TUESDAY. CURRENT WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AS OVERALL WINDS WILL DROP BELOW CRITERIA FOR THE
OVERNIGHT HOURS BUT WILL GET AT LEAST CLOSE TO CRITERIA FOR SOME OF
THE DAY MONDAY AND POSSIBLY TUESDAY.

NO PRECIP IS EXPECTED THIS PERIOD AS THE AIRMASS IS TOO DRY EXCEPT
FOR THE STRATOCU(SC) FIELD THAT COULD SPIT SOME FLURRIES UNTIL IT
DRIES UP. THE CLOUD FIELD IS EXPECTED TO DIMINISH TONIGHT BUT IT IS
FAR FROM CERTAIN.

A COLD AIRMASS WILL CONTINUE TO INCREASE OVER THE CWA. FORECAST LOW
TEMPERATURES RUNNING AROUND 12 DEGREES BELOW NORMAL TONIGHT AND
FAVORED THE WARMER 12Z MET GUIDANCE OVER THE 06Z MAV GUIDANCE.
FORECAST LOW TEMPERATURES MONDAY NIGHT RUNNING AROUND 15 DEGREES
BELOW NORMAL AND GENERALLY FAVORED THE SLIGHTLY WARMER MET GUIDANCE.
FORECAST HIGH TEMPERATURES RUNNING 15-18 DEGREES BELOW NORMAL FOR
MONDAY AND AM GOING ZERO-4 DEGREES BELOW GUIDANCE NUMBERS.
FORECAST HIGH TEMPERATURES RUNNING 17-20 DEGREES BELOW NORMAL ON
TUESDAY AND AM GOING ZERO-6 DEGREES BELOW GUIDANCE.

OVERALL CONFIDENCE IS MEDIUM TO HIGH.

LONG TERM /WEDNESDAY THROUGH SUNDAY/...
COMMUNICATIONS PROBLEMS HAVE NOT ALLOWED TO VIEW THE NEW 12Z LONG
RANGE FORECAST MODELS. THE FOLLOWING SUMMARY OF THE EXTENDED PERIOD
IS FROM THE SUNDAY MORNING FORECAST RELEASE:

ALTHOUGH MODELS STILL DIFFER ON TIMING AND LOCATION
OF NEXT SYSTEMS IN THE EXTENDED PERIOD...LATEST RUNS SEEM MORE IN
LINE. DRY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH LATE WEEK. GFS
MOVES A SURFACE LOW OVER THE GREAT LAKES BY FRIDAY...SKIRTING TO OUR
NORTH...AND DRAGGING A COLD FRONT THROUGH THE CWA INTO THE WEEKEND.
A SECOND LOW DROPS OUT OF THE MIDWEST BY EARLY SUNDAY...BRINGING THE
NEXT POTENTIAL FOR PRECIPITATION. ECMWF...HOWEVER...IS A LITTLE
FASTER ON THE TIMING OF THE FIRST LOW...AND THEN DEVELOPS THE SECOND
OVER THE PLAINS BY LATE SATURDAY. CONTINUED WITH A COMPROMISE OF THE
MODELS...WEIGHING A LITTLE MORE ON THE ECMWF. SLIGHT CHANCE POPS
BEGIN FRIDAY...WITH SLIGHT CHANCE TO CHANCE POPS CONTINUING THROUGH
THE WEEKEND. TEMPERATURES GENERALLY EXPECTED TO REMAIN BELOW NORMAL
THROUGH THE EXTENDED.

FIRE WEATHER...
WHILE 10 HOUR FUELS OVER N GA ARE ABOVE 10 PERCENT...THE FUELS HAVE
DRIED TO CRITICAL OVER PARTS OF CENTRAL GA. A PORTION OF CENTRAL GA
FROM MCN S COULD GET AT LEAST CLOSE TO 4 HOURS DURATION OF RH'S 25
PERCENT OR LESS MONDAY WITH WINDS IN THE 10-20 MPH RANGE AND GUSTS
AROUND 25 MPH. HOWEVER...NOT ENOUGH CONFIDENCE TO ISSUE A RED FLAG
WARNING AT THIS TIME. NORTH GA WILL SEE LOWEST RH'S IN THE 25-35
PERCENT RANGE WITH SIMILAR WINDS. TUESDAY COULD SEE SIMILAR
CONDITIONS WITH WINDS GENERALLY 10-20 MPH AND GUSTY. CENTRAL GA WILL
SEE THE LOWEST RH'S IN THE 20-30 PERCENT RANGE BUT 4 HOUR DURATIONS
ARE NOT EXPECTED AT THIS TIME. LOWEST RH'S FOR N GA ARE EXPECTED IN
THE 25 TO 40 PERCENT RANGE.

33

&&

.AVIATION...
00Z UPDATE...
VFR CIGS ACROSS TAF SITES MAINLY SCT040-050...WITH MID CLOUDS BKN
040-050 OVER NORTH GEORGIA. EXPECT MID LEVEL DECK TO REMAIN NORTH
OF TAF SITES OVERNIGHT WITH VFR THRU THE PERIOD.  WINDS WILL
REMAIN NW WITH WIND SPEEDS IN THE 10-14KT RANGE GUSTING 20-24KTS...
INCREASING TO 25-28KT GUSTS TOMORROW AFTERNOON. NO PRECIPITATION
OR RESTRICTIONS TO VSBYS EXPECTED.

//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE IN ALL ELEMENTS.

12

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          26  42  22  40 /   0   0   0   0
ATLANTA         26  39  23  38 /   0   0   0   0
BLAIRSVILLE     19  34  16  30 /  10  10   5   0
CARTERSVILLE    24  39  21  38 /   0   0   0   0
COLUMBUS        28  45  25  43 /   0   0   0   0
GAINESVILLE     25  38  23  37 /   0   0   0   0
MACON           25  45  24  42 /   0   0   0   0
ROME            24  39  22  38 /   0   0   0   0
PEACHTREE CITY  24  41  23  39 /   0   0   0   0
VIDALIA         31  47  28  46 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13
Hazardous weather outlook, Dec 5, 5:47 AM EST, 21 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 AM EST SUN DEC 5 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
547 AM EST SUN DEC 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
WIND GUSTS UP TO 40 MPH POSSIBLE TODAY.

.SYNOPSIS...
A STRONG COLD FRONT PUSHED THROUGH GEORGIA SATURDAY
EVENING...LEAVING GUSTY WINDS AND COOL TEMPERATURES IN ITS WAKE. WIND
GUSTS UP TO 40 MPH ARE POSSIBLE TODAY AS A DEEP UPPER LOW PRESSURE
SYSTEM MOVES UP THE EAST COAST AND HIGH PRESSURE MOVES INTO THE
SOUTHEAST U.S. NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 3:07 AM ESTFire Weather WatchFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 47 more11 hr

Nearby

Red Flag Warnings in Georgia, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.